Alert archive / Wisconsin / Small Craft Advisories in 2022

Small Craft Advisory 21, NWS Milwaukee, WI

February 20, 2022

NWS Milwaukee, WI issued this small craft advisory at Feb 20, 2022, 5:51 PM CST. It took effect at Feb 21, 2022, 12:00 AM CST. It was in force for 57 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2022, 5:51 PM CST (23:51 UTC)
In effect from
Feb 21, 2022, 12:00 AM CST
Expired
Feb 23, 2022, 9:00 AM CST
In force
57 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

669 
WHUS73 KMKX 202351
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
551 PM CST Sun Feb 20 2022

LMZ643>645-210800-
/O.EXP.KMKX.GL.W.0014.000000T0000Z-220221T0000Z/
/O.NEW.KMKX.SC.Y.0021.220221T0600Z-220223T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
551 PM CST Sun Feb 20 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
CST TUESDAY...
...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt will
  develop tonight as waves build to 5 to 8 ft. 

* WHERE...Nearshore Waters from Sheboygan to Wind Point.

* WHEN...From midnight tonight to 6 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ646-210100-
/O.EXP.KMKX.GL.W.0014.000000T0000Z-220221T0000Z/
Wind Point WI to Winthrop Harbor IL-
551 PM CST Sun Feb 20 2022

...GALE WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Gale force gusts are no longer expected. Hence the Gale Warning
will be allowed to expire at 6 pm CST. 

$$

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-210100-
/O.EXP.KMKX.SR.W.0001.000000T0000Z-220221T0000Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
551 PM CST Sun Feb 20 2022

...STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

Storm force gusts are no longer expected. Hence the Storm Warning
will be allowed to expire at 6 pm CST. An hour or two of Gale
force gusts is possible over far southern Lake Michigan early 
this evening, but these gusts will diminish as well later in the
evening.  

$$
Kavinsky
10 follow-up statements
529 
WHUS73 KMKX 210241
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
841 PM CST Sun Feb 20 2022

LMZ643>645-211045-
/O.CON.KMKX.SC.Y.0021.220221T0600Z-220223T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
841 PM CST Sun Feb 20 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM CST TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt will
  develop tonight as waves build to 5 to 8 ft in ice free areas. 

* WHERE...Nearshore Waters from Sheboygan to Wind Point.

* WHEN...From midnight tonight to 6 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...A few gusts to 30 knots will be possible
  during this period.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Kavinsky
715 
WHUS73 KMKX 210927
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
327 AM CST Mon Feb 21 2022

LMZ646-211800-
/O.EXB.KMKX.SC.Y.0021.000000T0000Z-220221T1800Z/
Wind Point WI to Winthrop Harbor IL-
327 AM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and
  waves 2 to 4 ft.

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-212100-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220223T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
327 AM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until 6 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
190 
WHUS73 KMKX 211519
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
919 AM CST Mon Feb 21 2022

LMZ646-211800-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220221T1800Z/
Wind Point WI to Winthrop Harbor IL-
919 AM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Northeast winds 10 to 20 kt with gusts up to 25 kt and 
  waves 2 to 4 ft.

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-212330-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220223T0000Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
919 AM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
TUESDAY...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until 6 PM CST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
543 
WHUS73 KMKX 212109
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
309 PM CST Mon Feb 21 2022

LMZ646-220515-
/O.NEW.KMKX.SC.Y.0022.220221T2109Z-220223T0600Z/
Wind Point WI to Winthrop Harbor IL-
309 PM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TUESDAY
NIGHT...

* WHAT...East to northeast winds 10 to 20 kt becoming north on
  Tuesday, then northwest Tuesday evening. Waves 2 to 5 feet
  tonight, then 3 to 6 feet on Tuesday.

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until midnight CST Tuesday night.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-220515-
/O.EXT.KMKX.SC.Y.0021.000000T0000Z-220223T0600Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
309 PM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TUESDAY
NIGHT...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt
  tonight becoming north on Tuesday, then northwest Tuesday
  evening. Waves 3 to 6 feet tonight, then 4 to 8 feet on Tuesday. 

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until midnight CST Tuesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
029 
WHUS73 KMKX 220225
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
825 PM CST Mon Feb 21 2022

LMZ646-221030-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-220223T0600Z/
Wind Point WI to Winthrop Harbor IL-
825 PM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TUESDAY NIGHT...

* WHAT...East to northeast winds 10 to 20 kt becoming north on
  Tuesday, then northwest Tuesday evening. Waves 2 to 5 feet
  tonight, then 3 to 6 feet on Tuesday in ice free areas. 

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until midnight CST Tuesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-221030-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220223T0600Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
825 PM CST Mon Feb 21 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TUESDAY NIGHT...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt 
  tonight becoming north on Tuesday, then northwest Tuesday 
  evening. Waves 3 to 6 feet tonight, then 4 to 8 feet on 
  Tuesday.

* WHERE...Nearshore Waters from Sheboygan to Wind Point.

* WHEN...Until midnight CST Tuesday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
MBK
201 
WHUS73 KMKX 220937
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
337 AM CST Tue Feb 22 2022

LMZ646-221745-
/O.EXT.KMKX.SC.Y.0022.000000T0000Z-220223T1500Z/
Wind Point WI to Winthrop Harbor IL-
337 AM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt.

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-221745-
/O.EXT.KMKX.SC.Y.0021.000000T0000Z-220223T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
337 AM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and 
  waves 5 to 8 ft.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
743 
WHUS73 KMKX 221517
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
917 AM CST Tue Feb 22 2022

LMZ646-222330-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-220223T1500Z/
Wind Point WI to Winthrop Harbor IL-
917 AM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...North winds 15 to 25 knots today becoming northwest
  tonight and lasting into Wednesday morning. Waves 3 to 6 feet
  becoming 2 to 4 feet after midnight. 

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-222330-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220223T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
917 AM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...North winds 15 to 25 kt today shifting northwest for
  tonight and Wednesday morning. Waves 5 to 8 ft becoming 2 to 4
  feet after midnight.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
149 
WHUS73 KMKX 222051
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
251 PM CST Tue Feb 22 2022

LMZ646-230500-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-220223T1500Z/
Wind Point WI to Winthrop Harbor IL-
251 PM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 knots. Waves 3 to 6 feet 
  becoming 2 to 4 feet after midnight.

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-230500-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220223T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
251 PM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt. Waves 5 to 8 ft becoming 2 
  to 4 feet after midnight.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
678 
WHUS73 KMKX 230219
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
819 PM CST Tue Feb 22 2022

LMZ646-231030-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-220223T1500Z/
Wind Point WI to Winthrop Harbor IL-
819 PM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 knots. Waves 3 to 6 feet
  becoming 2 to 4 feet after midnight in ice free areas. 

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-231030-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220223T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
819 PM CST Tue Feb 22 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

* WHAT...Northwest winds 15 to 25 kt. Waves 5 to 8 ft becoming 2
  to 4 feet after midnight in ice free areas. 

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until 9 AM CST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Kavinsky
554 
WHUS73 KMKX 230924
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
324 AM CST Wed Feb 23 2022

LMZ646-231500-
/O.CON.KMKX.SC.Y.0022.000000T0000Z-220223T1500Z/
Wind Point WI to Winthrop Harbor IL-
324 AM CST Wed Feb 23 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 knots. Waves 2 to 4 feet in ice
  free areas.

* WHERE...Nearshore Waters from Wind Point to Winthrop Harbor IL.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ643>645-231500-
/O.CON.KMKX.SC.Y.0021.000000T0000Z-220223T1500Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
324 AM CST Wed Feb 23 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Northwest winds 15 to 25 kt. Waves 2 to 4 feet in ice 
  free areas.

* WHERE...Nearshore Waters from Sheboygan to North Point 
  Lighthouse, and Nearshore Waters from North Point Lighthouse 
  to Wind Point.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 20, 3:56 PM CST, 1 hour 55 minutes earlier.

Area forecast discussion, Feb 20, 3:56 PM CST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
356 PM CST Sun Feb 20 2022

.SHORT TERM...
(Issued 356 PM CST Sun Feb 20 2022)

Tonight through Tuesday:

A cold front will drop southward through the forecast tonight.
Temps will be colder in the north overnight where the colder
airmass will arrive sooner. The colder airmass behind the departed
cold front will largely remain in place through early this week.
Meanwhile, temps aloft will increase during this period as an 850
mb low tracks across the forecast area and a 700 mb low tracks to
the north. With the associated surface low still expected to move
by the south, it is still looking like a period of wintry mix from
later Monday through Tuesday. This includes an extended period of
freezing rain and sleet, with the bulk of snow still expected to
pass by to the north. A Winter Weather Advisory has been issued as
a result, with travel impacts likely from this system.

A few thoughts and concerns about this system. Models have come
into better agreement with the track of the surface low, leading
to higher confidence in the wintry mix across southern Wisconsin.
There is also higher confidence in the precip starting out as rain
in the southeast, thus the advisory starts later there than it
does for the rest of the area. There still remains uncertainty
with freezing rain vs sleet. Model soundings do show differences
with the strength of the warm layer and depth of the low level
sub-freezing layer. Changes to the temperature profile through
these layers could lead to variations in ice vs sleet amounts.
Also still seeing a decent spread in total precip amounts among
models, which will obviously impact how much freezing rain and
sleet ends up falling across southern Wisconsin.

Overall though, confidence is high for a wintry mix for much of
the forecast area. This may impact the Monday and Tuesday evening
commutes, with a good chance of impacting the Monday morning
commute.

DDV

&&

.LONG TERM...
(Issued 356 PM CST Sun Feb 20 2022)

Wednesday through Sunday:

Quiet weather and below normal temps are expected Wednesday under
the influence of high pressure to the west. Attention then turns
to the next low pressure system progged to move by well to the
south Thursday into Thursday night. Much of the forcing and deeper
moisture from the surface low will remain south tied closer to
the low. There is increasing confidence that southern Wisconsin
will see a shot of snow as the upper trough swings through though.
Models are still varying with potential amounts, but overall
looks like some accumulations will be possible if models continue
down this path. Might see some lake effect/enhancement as well
with east/northeast winds likely as the low passes by to the
south.

Quiet weather is likely to return for Friday and Saturday as high
pressure moves back into the region. A shortwave and cold front
may then push through on Sunday and possibly bring a little light
snow to the area. Kept the forecast dry for now given lower
confidence in this system. Below normal temps are expected to
continue through the weekend.

DDV

&&

.AVIATION...
(Issued 356 PM CST Sun Feb 20 2022)

Gusty winds will continue to wind down this evening into tonight.
VFR conditions will persist into this evening. Lower clouds will
then likely develop behind a cold front overnight, persisting
through Monday as low level moisture increases ahead of an
approaching low. It looks mainly dry through Monday morning, with
increasing chances for a wintry mix of precipitation Monday
afternoon into Monday evening. The precip will likely be
drizzle/freezing drizzle at the most Monday afternoon, with the
widespread wintry mix likely to move in by evening.

DDV

&&

.MARINE...
(Issued 356 PM CST Sun Feb 20 2022)

Low pressure near the Ontario/Quebec border this afternoon will
continue to pull away to the east, allowing winds to ease into
this evening. A trailing cold front will drop south across the
lake this evening and overnight, with gusty north to northeast
winds developing behind the front and persisting through Tuesday.
A Small Craft Advisory may be needed tonight through Tuesday as
a result.

There could be some areas of heavy freezing Monday through Tuesday
across portions of the northern open waters.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Weather Advisory...WIZ051-WIZ052-WIZ056-WIZ057-WIZ058-
     WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ067-WIZ068-
     WIZ069...5 PM Monday to 6 PM Tuesday.

     Winter Weather Advisory...WIZ066-WIZ070-WIZ071-WIZ072...11 PM
     Monday to 6 PM Tuesday.

LM...Storm Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 until 6 PM Sunday.

     Gale Warning...LMZ643-LMZ644-LMZ645-LMZ646 until 6 PM Sunday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 20, 3:28 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
328 PM CST Sun Feb 20 2022

WIZ046-047-051-052-056>060-062>072-212130-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
328 PM CST Sun Feb 20 2022

This Hazardous Weather Outlook is for portions of east central Wisconsin,
south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

A wintry mix of precipitation is expected later Monday through
Tuesday, which will likely include freezing rain, sleet, and some
snow. This will likely impact travel through this period, thus a
Winter Weather Advisory has been issued.

Light snow accumulations are possible later Thursday into early
Friday as low pressure moves through the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-212130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
328 PM CST Sun Feb 20 2022

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Gale force winds will wind down by early evening, with a Small
Craft Advisory likely then needed overnight as breezy winds
linger.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

A Small Craft Advisory may be needed through Tuesday as breezy
northeast winds continue.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-212130-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
328 PM CST Sun Feb 20 2022

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Strong winds will continue to ease late this afternoon into this
evening, with breezy north to northeast winds developing
overnight as a cold front drops southward through the lake.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There could be some areas of heavy freezing Monday through
Tuesday in the north.

DDV

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 2:22 PM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more52 hr

Nearby

Small Craft Advisories in Wisconsin, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.